Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

allergic reaction with lupus
lupusbay posted:
I am a 45 year old father of 2 have been dealing with this for 5 years, I have had 2 allergic reactions to narcotics and one to a RA medicine they gave me. I no longer will take steroids since it elevated my liver count and was affecting my kidneys. after reading alot of your posts and being new on here I now see alot of the same things everyone is going through, I quit taking all narcotics and am just on 800mgs of motrin which is not cutting it. I even changed my entire diet to chicken/fish and salads that helped, I was going to the gym but feel just exhusted and have been in and out of the VA hospital a few times this year. The Naproxen 500mg helps sometimes but you can`t take it with Motrin, same with the Diclofenac, I hate the percs so they are out, allergic to the tramadol (how ever you spell some of this stuff) so now what????? what is left???? FRUSTRATED and I think I am somewhat depressed now since I see no end of this, and I am scared for the first time of my life since this has changed in a radical way this year.

Take the Poll

what now I hate this crud!!!
  • sollutions or ideas
  • studies
  • diets
  • chemo
  • new meds
View Poll Results
Lupylisa44 responded:
Hi and welcome Lupusbay!

Sorry to hear that you are having such a tough time finding something that works for your pain.

If I may ask>
What types of symptoms are affecting you and where is the pain? (joints, muscles, tendon etc.)

Are your organs involved with you lupus or is your liver/kidney affected adversely by the meds alone?

Do you have any secondary condtions in addition to lupus?(sjogrens, raynauds, thyroid issues, fibromyalgia etc...)

What RA drug did you take that you were allergic to? What type of allergic reaction did you have to the pain and RA meds you took?

Are you currently taking an anti-depressant for your depression?

What type of doctor are you seeing to treat your lupus?

Do you have SLE or Discoid lupus?

Sorry for so many questions, but it may help us better help you.

Have you tried switching from Motrin to Naproxen? I find that naproxen works better for me. Have you asked your doctor about alternating between the two? Nsaids like these can sometines harm your kidneys, so you might want to ask about that too.

I hope that I didn't overwhelm you with questions! No pressure to answer or not.

Lupylisa44 replied to Lupylisa44's response:
one more question...have you heard of CellCept?
lupusbay replied to Lupylisa44's response:
the prednisone which they gave me 80mg a day for like a 2 month period was doing the damage to my liver and kidneys and eye sight, they stopped that and went to nsaids for my pain then narcotics which I hate they freak me out and I have allergic reactions to tramadol and indomythicin? I had a 25 min shaking attack and hospital trip with that one. I have shoulder, neck, ankle, wrist, hip, knee, finger and toe joint pain along with muscle pains. I have lost 40 pounds plus, I was 238 last year at this time now I am 191.4 and 5 feet 11, I get rashes on my chest and face like acne but with no white heads but they look like an acne break out and redding of my areas, I have horrible headaches and low grade fevers but not all the time. I am having a hard time working somedays now and fell just tired as all get out, sometimes sleeping 12 hours or more. somedays the pain is so hard my girl friend helps me dress and shower but my wrists and hands bug me the most and now I have gotten some tremors if I don`t get enough rest where my right hand shakes lasting up to a day or more
lupusbay replied to Lupylisa44's response:
no I have not and I am not sure if they are telling me this is the sle but my organs are stable for now but that may be from dropping the steroids and I have tested positive 2 times on the ama? but also tested negative just 2 weeks ago so I am very frustrated and they wouldn`t give me and anti biotic with my fever since they couldn`t find an infection but it was 101.5 and now the VA has reffered me to Dr Lee a rheumatologist so I hope this helps answer all of your questions and thank you Lisa
jessi19661 replied to lupusbay's response:
You need to get some wrist splints at a good medical supply store or pharmacy. Wear them as much as you need and at night. They really help the pain and keep them from getting weaker.
lupusbay replied to jessi19661's response:
I will give it a try, doesn`t help either since I am a dental technician and work with my hands all day
jessi19661 replied to lupusbay's response:
well definately wear them to sleep in!! Most important, we abuse our wrists when we sleep, we hyperextend, flex, crush, etc. them. Docs advise splnts worn every night. If you can and need wear them for some times during day or eve. ;)
squirmy1963 responded:
WELCOME! Glad you found this site. It's great group of knowledgable Lupies.

So sorry about all the allergies. I have found Tylenol to work better than the Ibuprofen's. Have you tried muscle relaxers? Also if your Lupus is flaring and you can't take prenisone, has your doctor suggested Methotrexate or Cellcept, to quiet your Lupus down a bit. But they have side effects too.

See your doctor today, if possible. , or asap. You need treatment, your Lupus is very active.
Lupylisa44 replied to lupusbay's response:
There is no definitive test for lupus. A positive ANA is only one tool used in diagnosing lupus.

On the right hand side of this page there are two sections. One is called Tips and the other is called Resources. I would like to suggest that you go through and read some of the information there. It may help answer many of your questions.

Fesser98Sp replied to lupusbay's response:
Hi! I was reading Jessi19661's responses and had an idea that may help during the day. For wrapping your hands at work, try Vetwrap. It is a type of horse tape that you can pick up at farm supply store, with the horse supplies. Its an nice compromise between a stiff tape or brace and an ace wrap. The bad thing is that you can't reuse it. Although it is cheap a roll is a couple dollars, it is self-adhesive, and can be cut to fit. This may work better for you as a Dental assistant, because of the frequent hand washing, you can't disinfect a brace easily, and ace bandages strech out or lose elasticity with washing. I usually use it like an ace wrap. Hope it helps!
squirmy1963 responded:
Dang, so sorry you can't take those meds. One you didn't mention is Flexiril. It is a muscle relaxer. It helps my pain by relaxing the tight muscle around an inflammed area. Lyrica, helps with nerve pain, or is suppose to, not sure yet. It's a Fibromayalgia drug, but also used for nerve pain in Lupus.
Have you tried the steriod shots? I don't know if that would still hurt your liver. But they inject it right into the painful area. Sometimes people get immediate relief, others it might take a second round the following week. I hope this helps and non of the meds I mentioned are narcotic. Get well soon.

With Lupus

WebMD's Day2Night will help you develop personal coping strategies for living with lupus – at home,
at work, or with family
and friends.
Visit Lupus Day2Night

Helpful Tips

Minimizing steroid side effectsExpert
It is likely that most lupus patients will at some time be taking steroids to control some aspect of their disease. In order to minimize ... More
Was this Helpful?
79 of 110 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.